Symptoms are worsening

I've been treating myself with a multivitamin and 5000mcg methylcobalamin sublingual tablet for a while now and all was going well to begin with, my fatigue went the brain fog wasn't so potent and I had a little bit more energy but now everything's gotten worse, altogether I've been on either tablets (prescribed) or supplementing for close to 3 months, my b12 levels have increased quite a lot but it doesn't seem to be doing anything anymore regarding symptoms and it's now really affecting my job as I lack the motivation and energy due to the brain fog coming back stronger

11 Replies

  • Are you supplementing folate as well? you may have used up your folate and without that your body won't be able to use the B12.

    It is also possible that there is more than one thing going on - vitamin D is another possibility.

  • That's interesting, the multivitamin I take has the recommended dosage of vitamin D (5ug) but contains no folate, could that be the problem? My folate is at 12.7 (range from 2 - 20) should I increase my folate seeing as I am putting so much b12 into my body?

  • when was the folate measured - if it was after you started supplementing B12 then it could be okay but if it was before it may be the problem. Your body won't be able to process and use B12 without folate so it is quite easy for it to become depleted if you are processing a lot of B12.

  • It was after I started supplementing

  • 5ug (micrograms) of vitamin D is only 200 iU (international units). It is unlikely to raise your levels of vitamin D. It might maintain the levels of someone who was brimming with good health and got plenty of sunshine, but really won't raise levels for someone who is or might be deficient.

    Personally I need 2000 iU per day just to maintain my levels. I found this out by experimenting and repeated testing. Some people need to take 5000 - 10,000 iU per day just to maintain their levels.

  • P.S. Vitamin D3 is easy to buy on sites like Amazon.

  • Thanks for the info, what I might do then is add a vitamin D tablet into my supplements and see how I get on, the thing I'm worried about is that the symptoms have gone back to how they were pre treatment after 3 months

  • Why aren't you getting b12 injections?

  • Because my b12 level is so high the doctor won't give me them

  • I just found it after supplementing with 3000 iU daily for months that my body was not absorbing it! My levels were lower than when I started supplementing. So my ND (naturopathic doctor) started me on 5000 iU of sublingual D.

    If you can get sublingual vitamin D, you might want to do so to be on the safe side.

    Just a thought. :-)

  • Thanks I'll look into it :)

You may also like...